U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Melatonin overdose in children

A 23-year-old male asked:
Dr. Ahmad M Hadied
Orthopedic Surgery 50 years experience
Drowsy,weak, shakey: People feel drowsy, weak, and disoriented when they take excessive amounts of this drug. They may also feel shaky and notice a headache, . Some people... Read More
Dr. Heidi Fowler
Psychiatry 26 years experience
Overdose sxs: A melatonin overdose could lead to symptoms like marked sedation, headache, nausea, vomiting, upset stomach, low blood pressure, dizziness, confusion,... Read More
A 31-year-old member asked:
Dr. Christopher Wilson
Sleep Medicine 22 years experience
Sure: You can overdose on anything, even water. I normally don't see a role for more than 3mg of melatonin though occasionally i've used 10mg for certain he... Read More
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
OD on Melatonin: Possible, so is true with any medication or supplement at toxic doses.
Dr. Susan Rhoads
Family Medicine 39 years experience
Few studies done.: "There are very few short-term and no long-term safety data. Toxicological studies have shown that a lethal dose could not be obtained even at extreme... Read More
A 19-year-old female asked:
Dr. Ed Friedlander
Pathology 45 years experience
Nothing: You may get tired; don't drive a car or operate machinery. However, if you are thinking of harming yourself -- don't do it, and phone a crisis line no... Read More
Dr. Heidi Fowler
Psychiatry 26 years experience
That depends on how : High the overdose was. A melatonin overdose could lead to symptoms like marked sedation, headache, nausea, vomiting, upset stomach, low blood pressure... Read More
A 18-year-old female asked:
Dr. Bennett Machanic
Neurology 53 years experience
Melatonin is usually very benign and safe, but in large quantities could make you sick. However, am concerned about your query. Why did you ask? Th... Read More
A 23-year-old male asked:
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Melatonin OD: Possible, depending on the dose. Also, seizures & elevation in blood pressure were reported.
A 33-year-old member asked:
Dr. Robert Ancona
Specializes in Pediatrics
One half to two mgs: Melatonin is relatively safe at most doses. It does not appear that the effect of melatonin is dose related so most children should take either one h... Read More
A 18-year-old female asked:
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Melatonin: Anything is dangerous in overdose. Before you take too much of anything, talk to your doctor or counselor. If you are asking how much to take for inso... Read More
A 32-year-old member asked:
Dr. Mitchell Cohen
Psychiatry 38 years experience
Overdose rare: Melatonin is sedating and i would not recommend more than 10 mg to help with insomnia. While melatonin overdosages rarely are dangerous, dosages above... Read More
A 47-year-old member asked:
Dr. Suzanne Ducate
Specializes in Psychiatry
It is unlikely: Prozac (fluoxetine) is very safe in overdose and the combination with melatonin, an over the counter sleep aid/supplement would add very little risk.
A 24-year-old male asked:
Dr. Edward Kuhnley
Child Psychiatry 46 years experience
Melatonin and Ambien (zolpidem): do not have significant interaction. Melatonin (OTC) has a role in regulation of the sleep-wake cycle. May dose up to 20 mg/d. Ambien (zolpidem) (pres... Read More
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership